Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 1, 2021, 9:25 PM CDT for Dallas County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 9:25 PM CDT (02:25 UTC)
- Expired
- Aug 1, 2021, 10:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
County Dallas County, AL
The radar
The Birmingham radar (KBMX), 120 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
478
WWUS84 KBMX 020225
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
925 PM CDT Sun Aug 1 2021
ALZ040-020315-
Dallas AL-
925 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAS COUNTY UNTIL
1015 PM CDT...
At 924 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Central Mills to near Old Cahaba Park.
Movement was southeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orrville, Dannelly Reservoir, Central Mills, Tilden, Whites Bluff,
Carlowville, Crumptonia and Safford.
LAT...LON 3205 8718 3206 8718 3208 8719 3212 8726
3214 8725 3215 8728 3217 8729 3216 8730
3218 8732 3220 8732 3220 8736 3224 8739
3224 8741 3227 8745 3227 8747 3231 8747
3231 8742 3234 8742 3229 8704 3205 8703
TIME...MOT...LOC 0224Z 306DEG 9KT 3234 8748 3227 8710
$$
32/DavisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:17 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 1, 7:17 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 717 PM CDT Sun Aug 1 2021 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 1258 PM CDT Sun Aug 01 2021/ Today through Monday. Features of Interest. A deep-layer trough extended from Southeast Canada through the Ohio River Valley and dipped into the Tennessee Valley region this morning with subtle troughing over the Tennessee Valley this morning while another impulse in the flow was analyzed across portions of Iowa and Kansas. The middle and lower levels are characterized by persistent ridging located near Bermuda while a lesser extent of ridging was analyzed to our southwest, which extended northwest into the High Plains. Toward the surface, dew point values remain the highest across the western half of the area with dew points in the mid to upper 79s with values in the lower 70s elsewhere. Weak surface pressure troughing was analyzed from North Carolina that extended southwest across Central Georgia into our southern counties. Overall, a cold front extended from Northern Texas that stretched east across the Mid South region and into Southeast Tennessee. A weak low was analyzed near Tupelo, MS. Surface high pressure was positioned off the Southeastern U.S. Coastline over the Southwest Atlantic Basin. Hazard Assessment. Observed 01/12z BMX sounding along with model forecast soundings are in a good agreement for an upper-end moderate wet microburst risk today. A tropical airmass near the surface is positioned beneath a slug of drier air aloft. This configuration will support the risk for localized damaging microburst winds from the heavier convection today. A weak cold front extended from west to east just north of the forecast area. Rare for summertime generally, the environment is lightly to moderately sheared, which will promote storm organization. A few strong to severe storms will be possible with the heavier activity that develops today. Damaging winds will be the primary concern, contributed by the wet microburst risk mentioned above. Additionally, waves of showers and storms moving over the same areas will pose a risk for localized flooding due to the torrential downpours with rain rates in excess of one inch an hour expected. Near Term. With several outflow boundaries across the area, uncertainty is higher than typical, however, the most "effective" boundary appears to be the one extending from near Tuscaloosa east to near Sylacauga. Expect best chances along and south of this boundary through mid afternoon, followed by some increased convective potential across the areas north of this boundary. Scattered showers and storms look to linger past sunset tonight into the evening hours, followed by the potential for some lingering showers and perhaps a thunderstorm or two overnight. Today. Several boundaries will move across the area as a weak cold front approaches from the northwest today. Expect partly cloudy skies with scattered to numerous showers and thunderstorms today. Some storms may produce strong winds. Highs today will range from the mid 80s north to the mid 90s south along and south of the U.S. Highway 80 corridor. Winds will become northwest 5-10 mph. Tonight. Expect the weak front to move into our northern counties tonight, helping to reduce dew points a few degrees across the far north. Better chances for showers and storms will be across the southern portion of the area as a disturbance moves east along the front. Look for a gradual decrease in showers and thunderstorms tonight with the better chances across the southern half of the forecast area. Winds will be light overnight with lows ranging from the upper 60s far north/northeast to readings in the mid 70s south/southwest. Monday. A weak cold front will remain across our central counties on Monday and will result in a slightly less humid environment with lower PoPs north, while more humid conditions with higher chances for showers and storms will exist across the southern portion of the forecast area. Partly cloudy skies are forecast Monday with scattered showers and thunderstorms developing. The best chances will be across the southern half of the forecast area. Highs will range from the lower 80s far north to around 90 southeast. Winds will be out of the northwest 5-10 mph. 05 .LONG TERM... /Updated at 305 PM CDT Sun Aug 01 2021/ Highly amplified trough over the eastern conus displays some height falls Tuesday night. The upper ridge in the western Atlantic begins building southwestward Wednesday and Thursday. Simultaneously, the upper low way up in near Hudson Bay ejects northeastward and this will lead to a weakening of the trough over the eastern conus. This appears short-lived as another upper trough begins developing but does not look to be a semi-permanent feature. A small change was made to pops Monday night into Tuesday night with a tad slower exit trend of pops. Otherwise, the forecast trend looks good with only small adjustments of temperatures here and there. The loss of oppressive heat is main story. 75 Previous long-term discussion: /Updated at 257 AM CDT Sun Aug 01 2021/ Monday night through Saturday. An amplified longwave trough will remain over the eastern CONUS through Wednesday. It will be reinforced by several shortwaves rotating around the base of the trough. The effective cold front should be south of the area by Monday evening, along with the more robust convection. However, models disagree on the amount of post-frontal lift for showers/isolated thunderstorms Monday night across the area. The front will remain stalled near or southeast of our southeast counties through much of the week. Drier air will be filtering into the area, but with plentiful moisture just southeast of the area, shortwaves rotating through the trough may induce waves of low pressure along the front which could enhance moisture from the east at times. Deterministic models/ensemble members show disagreement on rain chances through much of the week, so kept close to the previous forecast with highest chances southeast and very limited chances northwest. We will see a welcome relief from the recent high dewpoints/heat indices, and also see cooler low temperatures in the 60s as well. The trough weakens by Thursday, but overall cyclonic flow remains with another shortwave trough moving through on Friday. Temperatures will begin to warm back up as the front becomes more diffuse, but the deep layer moisture gradient will remain through the end of the period with continued ensemble spread regarding its exact position. 32/Davis && .AVIATION... 00Z TAF Discussion. Frontal boundary moving S across C AL this evening currently between I22 and I20/59 W of BHM and just S of I20 E of BHM. TSRA will be possible along and S of the boundary as it sags SWD thru the TAF period. Some MVFR conditions along with a few gusts at times will be possible with the storms. 08 && .FIRE WEATHER... Scattered to numerous showers and thunderstorms will develop over Central Alabama each afternoon through Monday. A decrease in rain chances can be expected Tuesday through Friday, but still scattered in nature. Low level moisture remains very high through Monday with minimum RH values over 50 percent. Some drop is expected the remainder of the week but only into the 40s. As is typical of the summer pattern, transport winds remain rather light. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 85 65 87 65 / 20 20 20 20 10 Anniston 69 86 67 87 66 / 30 20 30 30 10 Birmingham 71 87 68 87 67 / 30 20 20 20 10 Tuscaloosa 73 87 68 87 67 / 40 40 30 10 10 Calera 71 86 68 86 67 / 40 30 30 20 10 Auburn 72 87 69 85 69 / 50 70 40 50 20 Montgomery 73 88 70 87 69 / 50 90 50 40 20 Troy 73 89 70 87 70 / 50 90 70 60 30 && .BMX WATCHES/WARNINGS/ADVISORIES/... Heat Advisory until 9 PM CDT this evening for the following counties: Autauga...Barbour...Bibb...Bullock...Chambers... Chilton...Clay...Coosa...Dallas...Elmore...Fayette...Greene... Hale...Jefferson...Lamar...Lee...Lowndes...Macon...Marengo... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker. &&
Hazardous weather outlook, Aug 1, 3:10 AM CDT, 18 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 310 AM CDT Sun Aug 1 2021 ALZ011>015-017>050-021115- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 310 AM CDT Sun Aug 1 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Severe storms will be possible this afternoon and evening over most of Central Alabama, mainly between 1 PM and 10 PM. Isolated damaging winds up to 60 mph and localized flooding will be possible. Heat indices will continue to be oppressive today with values reaching or exceeding 105 degrees across most of Central Alabama. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this afternoon and evening.
In the hours before
Special weather statement, Aug 1, 3:45 PM CDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Birmingham AL
345 PM CDT Sun Aug 1 2021
ALZ040>042-012130-
Autauga AL-Lowndes AL-Dallas AL-
345 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...NORTHWESTERN LOWNDES
AND CENTRAL DALLAS COUNTIES UNTIL 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Billingsley to Gardner Island to near
Bogue Chitto. Movement was southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Prattville, Selma, Millbrook, Mosses, Selmont-West Selmont,
Autaugaville, White Hall, Orrville, Lowndesboro, Benton, Booth, Vida
Junction, Gardner Island, Tyler, Autauga County Airport, Old Cahaba
Park, Dallas County Horse Arena, Mulberry, Belknap and Dallas Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3244 8732 3247 8694 3265 8672 3251 8641
3241 8641 3240 8643 3241 8646 3238 8646
3236 8648 3236 8649 3235 8649 3234 8650
3234 8649 3220 8664 3216 8717
TIME...MOT...LOC 2045Z 316DEG 20KT 3264 8668 3243 8689 3239 8727
87/GRANTHAMSpecial weather statement, Aug 1, 4:09 PM CDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Birmingham AL
409 PM CDT Sun Aug 1 2021
ALZ036>038-012200-
Tallapoosa AL-Coosa AL-Chambers AL-
409 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR TALLAPOOSA...CHAMBERS AND
SOUTHEASTERN COOSA COUNTIES UNTIL 500 PM CDT...
At 409 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Post Oak Forks to 7 miles west of Ridge Grove
to Crewsville. Movement was southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alexander City, Valley, Lanett, Dadeville, Camp Hill, Kellyton,
Stroud, Lafayette, La Fayette, Jacksons' Gap, Waverly, Lakeview,
Cusseta, Bradford, Sturkie, Trammel Crossroads, Buffalo, Hillabee
Creek, Huguley and Fairfax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3275 8514 3274 8557 3271 8561 3271 8568
3270 8568 3269 8591 3275 8588 3275 8595
3277 8596 3276 8607 3300 8618 3298 8576
3311 8537 3305 8522 3286 8519 3285 8515
3281 8517 3277 8512
TIME...MOT...LOC 2109Z 294DEG 20KT 3304 8531 3292 8569 3295 8611
87/GRANTHAMSpecial weather statement, Aug 1, 4:52 PM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
452 PM CDT Sun Aug 1 2021
ALZ047-012245-
Lee AL-
452 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE COUNTY UNTIL 545
PM CDT...
At 452 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Point to Oak Bowery. Movement was
southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Opelika, Smiths, Smiths Station, Beulah, Bleecker, Beans Mill,
Monterey Heights and Mount Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3250 8513 3273 8545 3273 8543 3274 8543
3274 8541 3273 8540 3273 8529 3275 8528
3274 8512 3269 8512 3266 8509 3265 8511
3263 8508 3262 8509 3258 8507 3253 8502
TIME...MOT...LOC 2152Z 305DEG 26KT 3285 8512 3274 8547
87/GRANTHAMSpecial weather statement, Aug 1, 5:16 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Birmingham AL
516 PM CDT Sun Aug 1 2021
ALZ044-012300-
Montgomery AL-
516 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 600 PM
CDT...
At 516 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pintlala to Montgomery. Movement was
southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Southeastern Montgomery, Meadville, Pike Road, Pine Level, Hyundai
Motors Of Alabama, Auburn University In Montgomery, Dublin, Snowdoun,
Grady, Sellers, Davenport, Ramer, Waugh, Pintlala, Strata, Naftel,
Hope Hull, Mount Meigs, Sprague and Pinedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 8630 3205 8641 3224 8641 3225 8642
3242 8612 3232 8596 3230 8595 3228 8592
3227 8598 3225 8599 3225 8600 3197 8600
3196 8630
TIME...MOT...LOC 2216Z 313DEG 21KT 3220 8642 3235 8614
87/GRANTHAMSpecial weather statement, Aug 1, 8:47 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Birmingham AL
847 PM CDT Sun Aug 1 2021
ALZ030-039-040-020230-
Sumter AL-Marengo AL-Dallas AL-
847 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARENGO...SOUTHWESTERN
DALLAS AND SOUTHWESTERN SUMTER COUNTIES UNTIL 930 PM CDT...
At 847 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kinterbish to near Orrville. Movement was
southeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Linden, Cuba, Thomaston, Sweet Water, Orrville, Myrtlewood, Dayton,
Nanafalia, Consul, Central Mills, Dannelly Reservoir, Freddie Jones
Field, Magnolia, Wayne, Miller, Kinterbish, Half Acre, Tompkinsville,
Carleys and Octagon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3243 8840 3243 8809 3233 8806 3235 8753
3231 8752 3231 8742 3235 8742 3236 8727
3214 8718 3215 8728 3224 8740 3227 8751
3213 8752 3211 8762 3207 8809 3208 8805
3228 8802 3228 8794 3231 8793 3231 8837
TIME...MOT...LOC 0147Z 316DEG 10KT 3235 8824 3230 8732
32/DavisSpecial weather statement, Aug 1, 9:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
925 PM CDT Sun Aug 1 2021
ALZ040-020315-
Dallas AL-
925 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAS COUNTY UNTIL
1015 PM CDT...
At 924 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Central Mills to near Old Cahaba Park.
Movement was southeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orrville, Dannelly Reservoir, Central Mills, Tilden, Whites Bluff,
Carlowville, Crumptonia and Safford.
LAT...LON 3205 8718 3206 8718 3208 8719 3212 8726
3214 8725 3215 8728 3217 8729 3216 8730
3218 8732 3220 8732 3220 8736 3224 8739
3224 8741 3227 8745 3227 8747 3231 8747
3231 8742 3234 8742 3229 8704 3205 8703
TIME...MOT...LOC 0224Z 306DEG 9KT 3234 8748 3227 8710
32/DavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:47 PM CDT | Special Weather Statement | BMX | Marengo | 43 min |
| Aug 1, 9:11 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 49 min |
| Aug 1, 9:31 PM CDT | Areal Flood Advisory | BMX | Marengo | 3 hr |
| Aug 1, 10:02 PM CDT | Special Weather Statement | BMX | Marengo | 43 min |
| Aug 1, 11:08 PM CDT | Special Weather Statement | BMX | Sumter | 52 min |
| Aug 2, 12:24 AM CDT | Special Weather Statement | BMX | Hale | 51 min |
| Aug 2, 1:15 AM CDT | Special Weather Statement | BMX | Montgomery | 30 min |
| Aug 2, 11:37 AM CDT | Special Weather Statement | BMX | Marengo | 38 min |
| Aug 2, 1:52 PM CDT | Special Weather Statement | BMX | Bullock | 38 min |
| Aug 2, 2:56 PM CDT | Special Weather Statement | BMX | Montgomery | 34 min |
| Aug 2, 3:13 PM CDT | Special Weather Statement | BMX | Montgomery | 32 min |
| Aug 2, 3:29 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery | 25 min |
| Aug 2, 4:18 PM CDT | Special Weather Statement | BMX | Russell | 27 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.